T Nation

High Anxiety on Test Cyp, Ceased When I Stopped

Hi All,

I’ve been on Testosterone Cypionate for about 3.5 years. My protocol is 120mg/wk, split into 60mg E3.5d intra-muscular. I take 500iu hCG 2x/wk, but have taken a few long breaks from hCG during my treatment. I’ve also used 0.25mg anastrozole for much of my course, though have skipped it sometimes. In every blood test, including the one attached to this post, my estradiol was NOT overly high or low (I mention this since that’s the most obvious cause for high anxiety). I’m 39 y.o.

I’ve been prone to anxiety for years, but the last few years it’s been truly awful–more debilitating than before, and I’ve had bouts of panic attacks and such. Work was stressful during this time so I attributed it to that. Recently I went on a vacation and rather than take my testosterone and needles and such, I took a larger dose before leaving.

For the first 5 days after the injection, I felt my normal anxiety. Then, on day 6, I woke up and it was GONE. I was amazed at how calm I felt, and initially just thought it was being on vacation. However, the calm remained, even as I returned from the trip, and I began to really notice how STILL and calm I felt, then realized it was very rare for me to wait several days after an injection like that. Wondering if T was the culprit, I skipped my next injection and continued to feel much calmer.

Now, it’s been 2 weeks, I’ve had plenty of stressors in life, but I continue having this calm, level-headed feeling. It’s very different than how I’ve felt over the last few years. I decided to try out withdrawing from TRT, just to see how I feel, so I’m running a protocol I found on Defy medical’s website (roughtly: hCG+clomid for 30 days, and then clomid alone for 30 days if T levels were elevated initially).

I feel fine so far, but I know many hit a wall after 3 weeks or so. In the meantime, I’m investigating why this may have happened to me. Questions are:

  1. Any ideas why my anxiety was high on TRT? As mentioned and as you can see in the labs, estradiol appears dialed in.
  2. I’ve heard about DHEA, pregnenolone, and/or progesterone supplementation on TRT. Should I have been doing this?
  3. If my anxiety was elevated cortisol, how could I have mitigated that?

Thanks everyone.

Wow subscribing. This is an interesting story. I have no answers for you. I do know there is a lot the industry does not understand about replacing our natural T with injections. Many of our hormones endocrine systems get shutdown.

I went on TRT for depression relief and to stop my anxiety with panic attacks. So you can see my interst in your story. I hope you will keep us posted.

1 Like

When you stopped your T I assume you also stopped your AI? Nervousness is a common side effect of anastrozole. Maybe try just stopping that for a month or so and see how you feel.

As you said also, maybe get your pregnenelone tested because anxiety is also a side effect when that is low.

Your experience indicates you were never truly dial-in to your TRT protocol, Defy Medical could help you dial-in. Most guys believe they can do it themselves, only it happens more quickly when working with someone experienced.

I assume you started TRT do to suboptimal levels and now you’re quitting, I’m confused.

TRT lowers cortisol for me. T-cypionate spikes can worsen anxiety, frequent injections limits how large these spikes get after each injection, I recommend daily injections for those who have severe anxiety issues on TRT.